i am one of the unlucky 10 percent of misdiagnosed urine test for pain meds.
my ? is the ingredient in all the drugs that have meth in there name the same type of meth and or would it show up as a meth product in a UA test whatever that is there are many to many to count, and is the done in the drugs with done in there medical name all the same done like hydracodone,oxycodone,methadone, My reason for asking this is i had a prescription for oxycodone,and naproxine. I had a severe sore throat and an elderly woman who i care take for offered me a teaspoon of cough syrup wich contained promethazine/codeine it showed up as methadone in my monthly UA for my pain meds, i"ve never taken methadone in my life and am pretty upset at myself for taking a sip of cough syrup that caused me to lose the only thing that i found so far that reduces the severe sharp pain in my hip, im well aware of the fact that i broke my contract with my doctor, even though ill probily never get pain meds from this doctor or any other for that matter because of this mistake. i"ve researched misdiagnosed urine test so i know this can happen.5 to 10 percent from what ive found i guess i one of those unlucky 10 percent. would appreciate your input on this matter ,thankyou
When you say ten percent are you referring to the percentage of people who get tested and get results from other drugs they have taken or ten percent that have taken a drug that metabolizes as methadone?
there are many that get false positives and the UA shows they are not taking there medications and I would say that percentage is very high, certainly higher than ten percent. I have a study done by the Va that shows as many as 44% tested negative for opiates when they were taking them.
This can be found here...
I am sorry you are in the position your in. We have to be very careful about honoring our contracts. With everything going on right now and all the negativity involving pain management we really have to stay on our toes and follow it to the letter.
Did the Doctor drop you because of the UA showing drugs you were not prescribed?
if not your very lucky as they usually do.
Live and learn, this is something that you can not change but most certainly have learned from. In the future you should see your PCP if you need other medications and follow your PMP contract for receiving other narcotics.
you can try and talk to your Doctor and explain you made a mistake and you will be more diligent in the future.
I hope it works out well for you:)
You asked if the Meth part of the word in Promethazine would show up as Meth.
No. Promethazine has no Meth, Methadone or Meth as in the street kind (can't remember the actual name). If the Doctor found Meth in your system then there is a reason for that. I can tell you with certainty that the cough syrup you took is not the culprit.
The class of street drugs called "meth" are methamphetamines and are not opiates. Street meth is speed. There is no way that cough syrup with codeine and phenergan would appear in a drug screen as either methamphetamine or methadone.
A simple UA is usually not sophisticated enough to identify individual opiates. Identifying individual opiates is a more expensive and time-consuming process that most doctors (and employers for that matter) don't bother with unless there is a pressing need for that information. Some meds are easier and faster to identify than others. It all depends on what the doctor orders the lab to look for.
I do wish you luck in finding another pain doctor if you get discharged. Chalk it up as one of those life lessons learned.
The "meth" in the name has nothing to do with thr test results. For example
all the drugs ending in "done" are different and will show up as hyrocodone
Just because a drug has the same letter sequence does not mean they are the
same or even in the same drug class.
Is this what you were asking?
Side-Note: If you take Dilaudid (hydromorphone), you may test positive for methamphetamines, or so I've heard from my friends at the treatment-center I was involved with. I have no direct experience with this, so maybe someone in the Community will chime in and call me on it, or confirm it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.